MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56279
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular aneurysm repair (evar) with a zenith bifurcated iliac side (zbis) stent graft, the flexor high-flex ansel guiding sheath valve was leaking blood/ had poor hemostasis.The access site utilized during the procedure was the patient's groin; a wire guide and 5 fr catheter were being used through the sheath at the time of the event.The patient's blood was consistently dripping; however, no intervention was required as a result.This event was noted to have occurred with the same product and lot on separate occasions (refer to medwatch 1820334-2018-00137).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Although it was originally reported that the complaint device would be returning, the customer has subsequently confirmed that the complaint device is unavailable for return and evaluation.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Although a review of subassembly work orders for the product lot revealed 7 nonconformances which may have been related to the failure mode, a review of the device history record for the final lot shows no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7184109
Report Number1820334-2018-00136
Device Sequence Number18862720
Product Code DYB
UDI-Device Identifier00827002562790
UDI-Public(01)00827002562790(17)200607(10)7971280
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2020
Device Model NumberG56279
Device Catalogue NumberKCFW-12.0-35-45-RB-HFANL0-HC
Device Lot Number7971280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer03/29/2018
03/23/2020
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date04/04/2018
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1